Discussions By Condition: Medical Stories

Not gaining weight/weak legs

Posted In: Medical Stories 1 Replies
  • Posted By: JHORNRED
  • June 18, 2009
  • 00:14 AM

I recently had a galbladder removed(around Dec 1st ).And shortly after had a heart attack.(around Dec. 20th)
I now have 3 stents in my heart.
During my operations i lost a lot wieght(maybe 10 pounds).
I have not been able to gain any weight and my legs are weak and trembling when i try to carry bags of groceries up stairs.
I am 5 ft.8 in tall and weigh 141 lbs.
I eat more now than i did before the operations which is a bad thing for my heart.
I take all the medicene that is required for a heart patient.
Such as plavix ,lasix,325 aspirn,potassium,metoprolol,and ranitidire.
Also ,i am diabetic taking metformin
Simvastatin, cacium ,mirtazapine,fosamax
But,what can i take for weak legs?
I am 74 year old male

Reply Flag this Discussion

1 Replies:

  • I hear your frustration, and I'm sorry for the recent issues you have had. Heart surgery like you had is a very difficult thing for your body. I know it's tough, but please try to have patience with your body. It really has not been that long to recover from such procedures at your age......it takes time, and as I'm sure you know, some things just don't work quite as well the older we get. With all due respect, Sir......I'm not even a doctor, so take my advice for what it's worth. But.....it seems like even given your medical issues listed, you are on quite a few medications. I'm wondering if your meds could take at least partial blame for your weakness. If the stents didn't work, if your arteries still have blockage or maybe there is something else wrong with the heart......weakness is the legs is not uncommon. My grandfather had two double-bypass surgeries in the late 80's and another triple bypass in the early 90's.....he went on to live well into his 90's, but he did have weakness in the arms and legs ever after from the surgeries. He also could never regain his pre-surgery weight. I'm sorry to deliver that, but that's what he experienced. You eating too much is not only bad for your heart, it's worse for your diabetes. With your heart, if you are eating healthy things, technically you can eat as much as you want. But with the diabetes (type one or two for you? I'm assuming type 2 from your med list), it's more complicated what you need to eat and how much. There are some really good docs on this forum, so I'm really posting more to get your thread to the top of the page for them to see than to give you advice. I do not have personal experience with what you are having trouble with (other than second-hand watching and learning from my Pop). If you keep boosting the thread up, the docs will see it and respond to you. Best of luck, I do wish you well.
    Harmonium 322 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?